MAUDE Adverse Event Report: DEPUY SPINE INC MOD T20 POLYAXIAL SCWDRVR; DRIVER, PROSTHESIS

DEPUY SPINE INC MOD T20 POLYAXIAL SCWDRVR; DRIVER, PROSTHESIS
Catalog Number 698326166
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The mod t20 polyaxial screwdriver was received by the customer quality unit.Visual examination of the mod t20 polyaxial screwdriver at the macroscopic level revealed that the fracture was located at the driver¿s distal tip.The fracture analysis reveals plastic deformation at the hex-lobes and torsional shear markings following a circular pattern.This suggests the fractured tip underwent a quasi-static overload torsional shear failure starting at the hex-lobes and extending to the center of the shaft, the potential fracture termination site.Therefore, the reported device failure is confirmed based on the evaluation of the returned device.A device history record review did not find any issues that could have caused or contributed to the reported event.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the mod t20 polyaxial screwdriver fracturing its tip could not be positively determined.However, the fracture analysis report suggests that the fractured tip underwent a quasi-static overload torsional shear failure starting at the hex-lobes and extending to the center of the shaft, the potential fracture termination site.As no issues were identified in the manufacturing and release of this device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that dr.(b)(6) has custom expedium drivers.He was performing a lumbar fusion that was a revision.He removed the previous screws and was ¿upsizing¿ them.As he was putting in a 7.5x50 screw, the tip of the screw driver broke off in the screw.We removed that screw using a device designed to back out screws.He tried again with the same size screw and broke another driver off into the screw.We removed that one using the same technique.He then tried a different size screw and it worked fine.The case finished as planned and the surgeon was pleased with the outcome.Patient consequence? :no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.

Brand Name
MOD T20 POLYAXIAL SCWDRVR
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8112559
Report Number1526439-2018-51102
Device Sequence Number19262648
Product Code HWR
UDI-Device Identifier10705034313009
UDI-Public(01)10705034313009
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number698326166
Device Lot NumberGM4325701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1